A note1 on the entrance of pyramidon in the "patent medicine" field, under the name of Midol, recalled to my mind the following interesting case, on file among my records:
The patient, a man aged 52, with a tabes dorsalis of fifteen years' duration and a marked accentuation of the lightninglike pains, had been taking acetanilid for several years. He claims to have taken at times as much as 40 grains in the twenty-four hours. He has also occasionally taken morphin, but finds that acetanilid gives him more relief. For some weeks there occurred a considerable amelioration in the pains, during which time all medication was discontinued. Several weeks later and about a week before the case came under observation, the pains recurred with increased severity. After taking one or two doses of acetanilid with little or no relief, he began taking Midol in full doses for four days,
Bechet PE. EXTENSIVE DERMATITIS MEDICAMENTOSA, FOLLOWING THE USE OF M IDOL (PYRAMIDON). JAMA. 1912;LIX(14):1289. doi:10.1001/jama.1912.04270100057019
Customize your JAMA Network experience by selecting one or more topics from the list below.